Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 308, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 26, 2011, 6:14 PM CDT for Jewell County, Mitchell County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2011, 6:14 PM CDT (23:14 UTC)
- Expired
- Aug 26, 2011, 6:40 PM CDT
- In force
- 26 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jewell County, KS, Mitchell County, KS
The radar
The Grand Island radar (KUEX), 82 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
164
WUUS53 KGID 262314
SVRGID
KSC089-123-270000-
/O.NEW.KGID.SV.W.0308.110826T2314Z-110827T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
614 PM CDT FRI AUG 26 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
NORTHERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 700 PM CDT
* AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF PORTIS...OR 28 MILES NORTHWEST OF BELOIT...AND MOVING
EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAWKER CITY...IONIA...GLEN ELDER...JEWELL AND RANDALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3957 9849 3957 9850 3959 9850 3971 9851
3973 9803 3959 9799 3948 9805 3948 9849
TIME...MOT...LOC 2314Z 271DEG 32KT 3963 9856
WIND...HAIL 60MPH 1.00IN
$$
FAY4 follow-up statements
085
WWUS53 KGID 262323
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
623 PM CDT FRI AUG 26 2011
KSC089-123-270000-
/O.CON.KGID.SV.W.0308.000000T0000Z-110827T0000Z/
MITCHELL KS-JEWELL KS-
623 PM CDT FRI AUG 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JEWELL AND NORTHERN MITCHELL COUNTIES UNTIL 700 PM CDT...
AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF IONIA...OR 23 MILES NORTHWEST OF BELOIT...MOVING EAST AT 35
MPH.
LOCATIONS IMPACTED INCLUDE...
IONIA...GLEN ELDER...JEWELL AND RANDALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3957 9849 3957 9850 3959 9850 3971 9851
3973 9803 3959 9799 3948 9805 3948 9849
TIME...MOT...LOC 2324Z 271DEG 32KT 3962 9844
WIND...HAIL 60MPH 1.00IN
$$
FAY813
WWUS53 KGID 262334
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
634 PM CDT FRI AUG 26 2011
KSC089-123-270000-
/O.CON.KGID.SV.W.0308.000000T0000Z-110827T0000Z/
MITCHELL KS-JEWELL KS-
634 PM CDT FRI AUG 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JEWELL AND NORTHERN MITCHELL COUNTIES UNTIL 700 PM CDT...
AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR IONIA...OR 18 MILES NORTHWEST OF
BELOIT...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
JEWELL AND RANDALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3959 9848 3957 9850 3966 9841 3969 9809
3959 9799 3948 9805 3948 9849
TIME...MOT...LOC 2335Z 271DEG 34KT 3962 9830
WIND...HAIL 60MPH <.75IN
$$
FAY685
WWUS53 KGID 262337
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
637 PM CDT FRI AUG 26 2011
KSC089-123-270000-
/O.CON.KGID.SV.W.0308.000000T0000Z-110827T0000Z/
MITCHELL KS-JEWELL KS-
637 PM CDT FRI AUG 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
JEWELL AND NORTHERN MITCHELL COUNTIES UNTIL 700 PM CDT...
AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR IONIA...OR 14 MILES NORTHWEST OF
BELOIT...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
GLEN ELDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3958 9845 3963 9837 3966 9809 3959 9799
3948 9805 3948 9849
TIME...MOT...LOC 2337Z 292DEG 35KT 3959 9828
WIND...HAIL 60MPH <.75IN
$$
FAY873
WWUS53 KGID 262340
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
640 PM CDT FRI AUG 26 2011
KSC089-123-262350-
/O.CAN.KGID.SV.W.0308.000000T0000Z-110827T0000Z/
MITCHELL KS-JEWELL KS-
640 PM CDT FRI AUG 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JEWELL AND
NORTHERN MITCHELL COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3958 9845 3963 9837 3966 9809 3959 9799
3948 9805 3948 9849
TIME...MOT...LOC 2340Z 292DEG 35KT 3958 9825
$$
FAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:16 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 26, 3:16 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 316 PM CDT FRI AUG 26 2011 .SHORT TERM...TONIGHT THROUGH SUNRISE SUNDAY. PRIMARY CONCERN WILL BE SLIGHT CHANCES OF RAIN MAINLY DURING THE EVENING/OVERNIGHT HOURS. SATELLITE...UPPER AIR AND WATER VAPOR IMAGERY CURRENTLY SHOW UPPER LEVEL RIDGE CAMPED OUT OVER THE INTERMOUNTAIN WEST WITH OFF AND ON WEAK IMPULSES RIDING OVER THE TOP OF THE RIDGE AND ACROSS THE NORTHERN PLAINS. NUISANCE SHOWERS WITH AN ISOLATED THUNDERSTORM OR TWO HAVE BEEN ONGOING ACROSS THE MIDDLE OF THE CWA MOST OF THE DAY IN AN AREA THAT SITS UNDER A PLUME OF SUBTROPICAL MOISTURE AND RESPECTABLE MID LEVEL LAPSE RATES. MOST LOCATIONS HAVE STAYED DRY AND SO FAR ANY LIGHTNING ACTIVITY HAS MISSED THE GRI/STATE FAIR. MEANWHILE A NORTHEAST TO SOUTHWEST ORIENTED SURFACE TROUGH IS BISECTING THE CWA AND THIS SHOULD CONTINUE TO PUSH SLOWLY SOUTH WITH WEAK PRESSURE RISES NORTH AND FALLS SOUTH. BECAUSE OF ACCAS FIELD OVER THE CENTRAL PART OF THE CWA...THE TEMPERATURES ACROSS THE NEBRASKA PART OF THE CWA ARE ACTUALLY COOLER THAN THOSE TO THE NORTH WHERE THE WINDS ARE NORTHERLY BUT THE SKIES ARE CLEAR. MODELS HAVE NOT BEEN OF MUCH HELP WITH THESE WEAK DISTURBANCES. PREVIOUS THINKING WAS THAT CONVECTION MAY FAR ALONG AHEAD OF THE SURFACE BOUNDARY LATE THIS AFTERNOON INTO THE EVENING WITH THE BEST CHANCE FOR TSTMS IN THE SOUTHERN PART OF THE CWA. 12Z RUN OF THE 4KM WRF HINTS AT THIS IN WESTERN KS BUT KEEPS US DRY. THE 14Z RUN OF THE DEVELOPMENTAL HRRR MODEL DID CATCH ONGOING SHOWERS ACROSS THE CWA PRETTY WELL BUT THEN FADES THEM OUT AS THEY DRIFT SOUTH LATE THIS AFTERNOON. PRIMARY HRRR MODEL AT THAT TIME DID NOT SHOW MUCH AT ALL IN TERMS OF CONVECTION IN OUR REGION. WILL NEED TO TAKE A LOOK AT SPC MESO-ANALYSIS PARAMETERS TO SEE HOW WELL CAP HAS BEEN HOLDING THIS AFTERNOON AND EXTENT OF INSTABILITY. ALONG WITH THE BOUNDARY ACROSS THE SOUTHERN CWA TONIGHT EARLIER RUN OF THE NAM HAD DECENT LOW LEVEL JET SET UP BUT 12Z RUN NOT AS IMPRESSIVE. NOT MUCH FORCING TO SPEAK OF SO CHANCES FOR RAIN TONIGHT LOOK SPOTTY AT BEST. AS NOTED ABOVE...MODELS HAVE BEEN RATHER INCONSISTENT REGARDING THE TIMING OF WEAK SHORT WAVE TROUGH PASSAGES. THIS COULD HELP DICTATE RAIN CHANCES SATURDAY NIGHT AS TO WHETHER WE SEE AN MCS MOVE THROUGH OR ARE THE CHANCES BETTER TO THE NORTH. .LONG TERM...SUNDAY THROUGH FRIDAY. BIGGEST FORECAST CHALLENGE WILL BE DETERMINING THE PROBABILITY AND TIMING OF PRECIPITATION. THE LONG TERM FORECAST WILL BEGIN WITH UPPER LEVEL HIGH PRESSURE ANCHORED IN THE SOUTHWESTERN UNITED STATES WITH OUR CWA WITHIN WEST/NORTHWEST FLOW. LOOKS LIKE A DECENT CHANCE OF PRECIPITATION FOR MONDAY AS A SHORTWAVE TROUGH IS EXPECTED TO SWING THROUGH. THERE IS FAIRLY GOOD AGREEMENT WITH THIS WAVE AMONG MODELS. MODELS ARE ALSO FAIRLY CONSISTENT WITH A SHORTWAVE RIDGE FOR MONDAY...SO KEEPING MONDAY DRY LOOKS LIKE A GOOD PLAN FOR THIS FORECAST. THERE WILL BE A TRANSITIONAL PHASE OF THE SYNOPTIC PATTER LATE MONDAY NIGHT INTO TUESDAY...AS THE UPPER LEVEL HIGH IN THE SOUTHWEST SHIFTS TO THE SOUTHEASTERN PART OF THE UNITED STATES...WHICH WILL PUT OUR CWA WITHIN MORE OF A SOUTHWEST FLOW REGIME WITH A LONGWAVE TROUGH DEVELOPING OVER THE WEST COAST STATES. THIS TROUGH WILL EVENTUALLY HELP SEND SMALLER PIECES OF ENERGY OUR WAY WITHIN SOUTHWEST FLOW...GIVING US AT LEAST A ROUND OF POSSIBLE PRECIPITATION MONDAY THROUGH TUESDAY NIGHT BEFORE THE UPPER LEVEL TROUGH MOVES INTO THE NORTHERN PLAINS...POSSIBLY GIVING US ANOTHER PRECIPITATION EVENT BY THURSDAY NIGHT AND FRIDAY WITH THE ASSOCIATED COLD FRONT. THIS IS A BEST GUESS SCENARIO AND CONFIDENCE IS NOT THE HIGHEST...BUT MODELS ARE GENERALLY TRENDING TOWARD THESE TIMES AS THE BEST SHOT AT PRECIPITATION. MODEL SEVERE PARAMETERS INDICATE THAT THERE COULD BE A FEW STRONG TO SEVERE THUNDERSTORMS WITH EACH OF THESE POTENTIAL EVENTS. TEMPERATURES WILL GENERALLY BE IN THE 80S FOR HIGHS AND 60S FOR LOWS...EXCEPT PERHAPS 90S ON WEDNESDAY AS A WARM FRONT MOVES THROUGH LATE TUESDAY NIGHT. PROBABLY A STRONG CAP ON WEDNESDAY...SO JUST A WARM AND FAIRLY WINDY DAY FOR WEDNESDAY. && .PREV DISCUSSION... /ISSUED 1217 PM CDT FRI AUG 26 2011/ AVIATION...18Z KGRI TAF. EXPECT VFR CONDITIONS FOR MOST OF THE FORECAST PERIOD ALTHOUGH COULD SEE SOME FOG DEVELOP SHORTLY BEFORE SUNRISE. WEAK SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS HAVE BEEN NOTED MOST OF THE MORNING ACROSS THE AREA ALTHOUGH COVERAGE HAS BEEN VERY SPOTTY AT BEST. THIS COULD LINGER FOR A FEW MORE HOURS BUT WILL NOT INCLUDE MENTION IN THE TAF AS CHANCE OF RAIN OVER THE TERMINAL STILL LOOKS TO BE AT 20 PERCENT OR LESS. OTHERWISE EXPECTING A WIND SHIFT FROM SW TO N OR NE THIS AFTERNOON AS WEAK SURFACE TROUGH MOVES THROUGH. EVENTUALLY WINDS SHOULD SETTLE OUT OF THE NORTHEAST TONIGHT INTO SAT MORNING WITH SURFACE BOUNDARY SLIDING TO OUR SOUTH AND HIGH PRESSURE TO THE NORTH. IF SKIES CLEAR OUT OVERNIGHT THERE COULD BE SOME PATCHY FOG TOWARDS MORNING AS WINDS STAY LIGHT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM/AVIATION...EWALD LONG TERM...HEINLEIN
Hazardous weather outlook, Aug 26, 3:30 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 330 PM CDT FRI AUG 26 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 271200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 330 PM CDT FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE FOR MUCH OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS AFTERNOON AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE DURING THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND SUNDAY NIGHT...AND FOR LATE MONDAY NIGHT THROUGH TUESDAY NIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE DURING EITHER OF THESE TIME PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
In the hours before
Special weather statement, Aug 26, 4:32 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
432 PM CDT FRI AUG 26 2011
KSZ017-262200-
ROOKS KS-
432 PM CDT FRI AUG 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROOKS COUNTY UNTIL 500
PM CDT...
AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF PLAINVILLE...OR 33 MILES
SOUTHEAST OF HILL CITY...MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CODELL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3913 9941 3925 9949 3927 9906 3922 9904
3913 9905
TIME...MOT...LOC 2132Z 264DEG 15KT 3914 9929
FAYSpecial weather statement, Aug 26, 5:43 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 543 PM CDT FRI AUG 26 2011 KSZ017-262315- ROOKS KS- 543 PM CDT FRI AUG 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROOKS COUNTY UNTIL 615 PM CDT... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF STOCKTON...OR 15 MILES SOUTH OF PHILLIPSBURG...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STOCKTON... WOODSTON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3951 9947 3957 9938 3957 9906 3930 9906 TIME...MOT...LOC 2243Z 309DEG 12KT 3952 9930 FAY
Special weather statement, Aug 26, 5:52 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
552 PM CDT FRI AUG 26 2011
KSZ006-018-262315-
OSBORNE KS-SMITH KS-
552 PM CDT FRI AUG 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OSBORNE AND SOUTHWESTERN
SMITH COUNTIES UNTIL 615 PM CDT...
AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GAYLORD TO 7 MILES
NORTH OF WOODSTON...AND MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ALTON...
HARLAN...
PORTIS...
OSBORNE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3957 9904 3957 9906 3958 9906 3965 9887
3968 9872 3943 9848 3943 9849 3941 9905
TIME...MOT...LOC 2252Z 274DEG 25KT 3963 9885 3955 9903
FAYLocal storm report, Aug 26, 6:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
607 PM CDT FRI AUG 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL GAYLORD 39.65N 98.85W
08/26/2011 E0.75 INCH SMITH KS TRAINED SPOTTER
40 MPH WINDS ALSO ESTIMATED
&&
GUERREROThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:32 PM CDT | Special Weather Statement | GID | Rooks | 28 min |
| Aug 26, 5:43 PM CDT | Special Weather Statement | GID | Rooks | 32 min |
| Aug 26, 5:52 PM CDT | Special Weather Statement | GID | Osborne | 23 min |
| Aug 26, 6:05 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.